Alert archive / Illinois / Areal Flood Warnings in 2021

Areal Flood Warning 5, NWS St. Louis, MO

June 26, 2021Lincoln County, Saint Charles County, Missouri; Calhoun County, Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this areal flood warning at Jun 26, 2021, 3:29 AM CDT for Lincoln County, Saint Charles County, Missouri; Calhoun County, Greene County, Jersey County, Illinois. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2021, 3:29 AM CDT (08:29 UTC)
Expired
Jun 26, 2021, 12:06 PM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL, Lincoln County, MO, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:05 AM CDTFLASH FLOOD4 Wnw Old Monroe, MOWATER RESCUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

510 
WGUS43 KLSX 260829
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
329 AM CDT Sat Jun 26 2021

ILC013-061-083-MOC113-183-261715-
/O.NEW.KLSX.FA.W.0005.210626T0829Z-210626T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun IL-Greene IL-Jersey IL-Lincoln MO-Saint Charles MO-
329 AM CDT Sat Jun 26 2021

The National Weather Service in St Louis has issued a

* Flood Warning for...
  Central Calhoun County in southwestern Illinois...
  Greene County in southwestern Illinois...
  West Central Jersey County in southwestern Illinois...
  Southeastern Lincoln County in east central Missouri...
  Northwestern Saint Charles County in east central Missouri...

* Until 1215 PM CDT Saturday.

* At 329 AM CDT, Doppler radar indicated that the warned area has 
  received 2 to 4 inches of rainfall from thunderstorms from earlier 
  tonight.  County highways and other secondary roads are likely 
  flooded from this heavy rainfall.

* Flooding of small creeks and streams, urban areas, highways, 
  streets and underpasses as well as other poor drainage and 
  low-lying areas.

* Some locations that will experience flooding include...
  O'Fallon, St. Peters, Wentzville, Lake St. Louis, White Hall, St. 
  Paul, Carrollton, Roodhouse, Winfield, Hardin, Josephville, Chain 
  of Rocks, Patterson, Flint Hill, Kampsville, Wrights, Old Monroe, 
  Fieldon, Batchtown and Eldred.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3940 9061 3952 9058 3952 9015 3879 9068
      3880 9092

$$

Britt
1 follow-up statement
713 
WGUS83 KLSX 261706
FLSLSX

Flood Statement
National Weather Service St Louis MO
1206 PM CDT Sat Jun 26 2021

ILC013-061-083-MOC113-183-261716-
/O.CAN.KLSX.FA.W.0005.000000T0000Z-210626T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun IL-Greene IL-Jersey IL-Lincoln MO-Saint Charles MO-
1206 PM CDT Sat Jun 26 2021

...FLOOD WARNING IS CANCELLED FOR CENTRAL CALHOUN, GREENE, WEST 
CENTRAL JERSEY, SOUTHEASTERN LINCOLN AND NORTHWESTERN SAINT CHARLES 
COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flash Flood Watch remains in effect until 700 AM CDT Sunday for 
portions of west central Illinois and east central Missouri.

River flooding remains a concern along the Cuivre River in the Troy 
and Old Monroe areas.  Please refer to the latest river flood 
warning statements in effect for the Cuivre River.

LAT...LON 3940 9061 3952 9058 3952 9015 3879 9068
      3880 9092

$$

Fuchs

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 12:25 AM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 26, 12:25 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1225 AM CDT Sat Jun 26 2021

.UPDATE...
Issued at 1020 PM CDT Fri Jun 25 2021

WPC has a large portion of the forecast area in a slight risk for
excessive rainfall from Saturday morning through Sunday morning
With at least another 1 to 2 inches of rainfall during that
period and with what has already fallen, decided to extend the
flash flood watch until 12z Sunday morning.

Byrd

&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 249 PM CDT Fri Jun 25 2021

A composite outflow boundary remains arched from near the Kansas
City area toward KFAM and then toward Salem/Centralia IL early this
afternoon. Ongoing storms are generally weakening in parts of
southeast Missouri and southwest Illinois. Convective development is
expected further west/northwest along this boundary over the next
couple of hours as it retreats at least slightly northward with
time. In addition, storms have already begun to fire near the
western portion of this composite outflow boundary as well as
southwestward into eastern Kansas which is near the surface low. So
while I cannot rule out some development to the north of this
outflow boundary over the next few hours, the most likely scenario
is for storms to develop to our west/southwest and then move
northeastward toward central Missouri by late afternoon. The
convection should not be nearly as organized as last night/early
this morning, but multicellular clusters will be capable of
producing gusty winds and heavy downpours. An isolated tornado or
two also is possible, with a focus on any storms that travel near
the boundary. The severe threat should slowly lessen through the
early overnight hours, with the best chances from about 5-11PM.

The main concern however in the short term remains on the flash
flood threat. While the convection through tonight should not be as
organized, the atmosphere remains primed for efficient rainfall
processes given near-record precipitable water values and deep warm
cloud depths. Thunderstorms may also have the tendency to train over
the same areas which could also increase the threat. Pinning down
the axis of heavier rainfall through tonight is difficult because
both global and convection-allowing models are not handling the
position of the composite outflow well which makes the rest of their
forecasts less than trustworthy. Given the current radar/satellite
trends, I shifted the axis more toward the I-70/I-55 corridors in
Missouri and Illinois respectively. While most amounts will be in
the 1.00-1.50 inch range, locally higher amounts will almost
certainly occur. This would be particularly concerning if storms do
train in areas that received the most rain last night/this morning.
Portions of central Missouri had 4-8 inches of rain and can
certainly ill-afford much in the way of additional rainfall.

The threat for showers and storms will continue through Saturday and
Saturday night. The more focused activity will likely be along/near
either a cold front which extends from a surface low in Iowa or a
differential heating boundary which would be slightly further to the
east. Similar to tonight, the convection does not look to be
particularly organized and may be more scattered in nature.
However, storms may train and produce heavy rainfall. Given at
least some of the area will be very saturated, the concern for
flash flooding will continue. However, left ongoing flash flood
watch alone because there remains enough uncertainty as to which
areas Saturday-Saturday night are most likely to see the greater
coverage of thunderstorms.

Gosselin

.LONG TERM...  (Sunday through Next Friday)
Issued at 249 PM CDT Fri Jun 25 2021

The wet and active pattern will continue at least into early next
week as multiple vorticity maxima round the base of a longwave
trough centered in the Plains. The low-level jet however gradually
weakens and precipitable water values drop at least slightly.
However, the very wet antecedent conditions could still at least
yield an isolated flash threat.

Medium range guidance is suggesting a high probability of a
deepening mid/upper level trough over the Great Lakes with an
anomalous ridge over the intermountain west. This longwave pattern
should finally help push the mean baroclinic zone at the surface
further to the south and east by Friday (and into the following
weekend). Assuming this indeed occurs, a period of cooler than
normal temperatures along with dry or at least lower chances of
showers and storms would be favored.

Gosselin

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 1218 AM CDT Sat Jun 26 2021

Showers and storms will continue to move through the taf sites
during the overnight hours. There will be a break in the
convection Saturday morning, but the atmosphere will destabilize
again with more showers and storms for the afternoon and evening
hours. The prevailing cloud ceiling will drop into the MVFR
category in UIN during the late night and morning hours, then
improve to prevailing VFR conditions in the early afternoon.
Elsewhere it will be VFR outside of showers/storms. The wind will
be mainly south-southwesterly through the period, except variable
near storms.

SPECIFICS FOR KSTL: Showers and storms will continue to move through
the STL area during the overnight hours. There will be a break in
the convection Saturday morning, but the atmosphere will
destabilize again with more showers and storms for the afternoon
and evening hours. It will be VFR outside of showers/storms. The
wind will be mainly south-southwesterly through the period,
except variable near storms.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Sunday morning for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Franklin MO-Gasconade MO-Knox MO-Lewis
     MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Saint Charles MO-Saint Louis City
     MO-Saint Louis MO-Shelby MO-Warren MO.

IL...Flash Flood Watch through Sunday morning for Adams IL-Brown IL-
     Calhoun IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
     Montgomery IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Jun 25, 7:50 PM CDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
750 PM CDT Fri Jun 25 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
750 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

A Flash Flood Watch continues for parts of northeast, central and
east central Missouri as well as west central and southwest
Illinois. Please refer to the flash flood watch product for more
details.

Thunderstorms are likely through tonight. Scattered severe storms
are possible this evening with the primary threat being damaging
winds, but large hail and isolated tornadoes will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Saturday through Thursday. A few
storms may be severe Saturday and Saturday night with the primary
threat being damaging winds and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding to
the National Weather Service.

Byrd

In the hours before

Local storm report, Jun 26, 12:35 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      1 W WARRENTON           38.82N 91.17W
06/25/2021                   WARREN             MO   911 CALL CENTER

            WATER OVER THE ROADWAY AT VETERANS MEMORIAL
            HIGHWAY AND RURAL KING ROAD.

&&

MRM
Local storm report, Jun 26, 12:36 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     FLASH FLOOD      5 ESE JONESBURG         38.84N 91.22W
06/25/2021                   WARREN             MO   911 CALL CENTER

            CORRECTS TIME ON PREVIOUS FLASH FLOOD REPORT
            FROM 5 ESE JONESBURG. WATER OVER THE ROADWAY
            AT STATE HIGHWAY B AND VETERANS MEMORIAL
            HIGHWAY.

&&

MRM
Local storm report, Jun 26, 12:37 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     FLASH FLOOD      6 SSW HAWK POINT        38.90N 91.19W
06/25/2021                   WARREN             MO   911 CALL CENTER

            WATER OVER THE ROAD AND WATER RESCUE AT
            HIGHWAY W AND POWERLINE ROAD.

&&

MRM
Local storm report, Jun 26, 12:38 AM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1238 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     FLASH FLOOD      WARRENTON               38.82N 91.14W
06/25/2021                   WARREN             MO   911 CALL CENTER

            WATER OVER THE ROAD AT N SERVICE ROAD E AND
            ARMORY ROAD.

&&

MRM
Local storm report, Jun 26, 3:13 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
313 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 AM     FLOOD            MCBAINE                 38.89N 92.44W
06/26/2021                   BOONE              MO   PUBLIC

            VEHICLE STUCK IN FLOOD WATER AT ROUTE K AND
            THE MISSOURI KATY TRAIL. WATER RESCUE
            ONGOING.

&&

BRC
Local storm report, Jun 26, 3:23 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 AM     FLASH FLOOD      3 NE MCBAINE            38.92N 92.40W
06/26/2021                   BOONE              MO   PUBLIC

            WATER FLOODING RESIDENCE, WATER RESCUE
            ONGOING FOR TWO OCCUPANTS AND DOG.

&&

BRC

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:15 PM CDTSevere Thunderstorm WarningLSXPike45 min
Jun 25, 7:20 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren40 min
Jun 25, 7:32 PM CDTFlash Flood WarningLSXMarion, Monroe, Pike, Ralls6 hr
Jun 25, 7:50 PM CDTFlash Flood WarningLSXLincoln, Montgomery, Saint Charles, Warren6 hr
Jun 25, 8:00 PM CDTFlash Flood WarningLSXAudrain, Montgomery, Pike, Ralls6 hr
Jun 25, 8:11 PM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Montgomery, Osage, Warren4 hr
Jun 25, 9:29 PM CDTFlash Flood WarningLSXLincoln, Saint Charles6 hr
Jun 25, 9:43 PM CDTFlash Flood Warning Considerable damage threatLSXLincoln, Montgomery, Saint Charles, Warren4 hr
Jun 25, 11:32 PM CDTRiver Flood WarningLSXMarion11 hr
Jun 26, 12:43 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Cole, Gasconade, Moniteau and 5 more6 hr
Jun 26, 12:55 AM CDTRiver Flood WarningLSXCole35 hr
Jun 26, 1:25 AM CDTAreal Flood WarningLSXMarion, Monroe, Pike, Ralls14 hr
Jun 26, 1:48 AM CDTFlash Flood WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Saint Charles, Warren6 hr
Jun 26, 6:25 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Gasconade, Moniteau and 4 more11 hr
Jun 26, 7:34 AM CDTAreal Flood WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Saint Charles, Warren8 hr
Jun 26, 11:42 AM CDTRiver Flood WarningLSXJefferson, Saint Louis8 days
Jun 26, 11:44 AM CDTRiver Flood WarningLSXSaint Charles7 days
Jun 26, 12:13 PM CDTRiver Flood WarningLSXPerry, Sainte Genevieve9 days
Jun 26, 1:37 PM CDTTornado WarningLSXLincoln, Pike38 min
Jun 26, 3:22 PM CDTAreal Flood WarningLSXLincoln2 hr
Jun 26, 1:22 PM CDTTornado WarningLSXGreene15 min
Jun 26, 2:09 PM CDTSevere Thunderstorm WarningLSXGreene51 min

Nearby

Areal Flood Warnings in Illinois, 2021Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.